Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


URTICARIA
Oct 6, 2008

Hi Doctor,

I have been on HIV treatment now for 2 years now. When i started i used to take TRimune but i had severe lipoatrophy so my doctor changed me to ATRIPLA a year ago. The first month after the new treament all was fine but now i usually get a rash before or after my periods, it usually starts very small like an insect bite and then spreads and becomes round and bigger and very itchy. Mostly its on my hands, legs, and bums. My doctor at first thought its an allergy to the medication, then later said it was fungal infection and then he suggested that I see a dermatologist to be certain what this could be. I saw a dermatogist during my last outbreak and she said I have URTICARIA after doing some tests and a biopsy of the rash. She said it could be as a result of the HIV or medication. She assured me it eventually goes away on its own and prescribed some medication ( xyzal Levocetirizine 2hcl and Aterax) to take every time I have an outbreak. And also watch what I eat because sometimes the outbreaks are very severe so certain types of food may cause this, like nuts, fish, wheat, eggs etcâ. My CD4 is about 350 and viral load undetectable. Iam very confused now and kinda depressed. Could you please shed some more light on this URTICaria and advise how best to handle this as it is affecting my life. Iam very conscious of my body because of the dark marks that remain. Many thanks and regards Charmu.

Response from Dr. Henry

I haven't seen much on cyclical urticaria (related to menses) clearly attributable to one of the drugs in Atripla or HIV. It is possible that fluctuations of estrogen/progesterone during the menstrual cycle could be further magnified by use of efavirenz (one of Atripla components). If any reader is aware of a reference on that subject please post! KH



Previous
low dose naltrexone
Next
Muscle atrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement